Posted by: LC | 2008-11-04


I have postpardum depression and were on Paxil, I recently discovered that it made me gain weight. My baby are 15 months old so now I am trying to stop taking Paxil. For the first 2 weeks I just took an half pill a day and now I must take a half every second day, as my doctor said. But I am as sick as a dog and still working. I have read that I can take 1 Prozac tablet and then it would take away the symptoms. Can I used it while I am breastfeeding?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear LC
Prozac and Paxil are "brothers" so you would just be changing one set of problems with another. If you feel that you can't go without an antidepressant ask your doctor if you could try Wellbutrin - I would however not give it if you are still breastfeeding. Your baby is old enough to be weaned, as he/she should be eating quite well at this point and do not need more than 350-500ml of milk per day.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.